| Catalog Number |
RF430 SMN 10444913 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/24/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2018-00630 was also filed for the same event.The customer contacted the siemens healthcare diagnostics customer care center concerning a discordant low hcg result reported on two patient samples.The discrepant low result was accompanied with a high absorbance ("high a") error message on the dimension exl instrument printout but was reported through the laboratory information system (lis) without the error message.Siemens headquarters support center (hsc) reviewed the information provided and determined that the customer reported a flagged result which should not have been reported.The customer reviewed the instrument print-outs for the patient and noted the high "a" error message on the printout.For the high a error the dimension exl operator's guide states: "urine drugs of abuse assays should be centrifuged and rerun.For other assays, manually dilute the sample and rerun the assay.Make the smallest dilution possible to bring the result down into the assay range.Enter the dilution factor as a whole number on the enter sample data screen and the instrument will multiply the result by this factor." the customer's auto-dilution feature for hcg was turned off.The customer has re-enabled the feature and has not had the issue since.The customer stated they were going to work with their lis provider to address translation of result flags and suppression of the numerical result.The dimension exl instrument was performing as intended for a high hcg sample.No product or system non-conformance was identified.The cause of the event was use error.The device is performing within specifications.No further evaluation is required.
Event or Problem Description
A discordant depressed human chorionic gonadotropin (hcg) result was obtained on patient sample on the dimension exl with lm system.The result was reported to the physician (who questioned the result).The same sample was reprocessed the same day at an alternate facility and a higher result was obtained.A corrected report was issued.No treatment was provided to the patient on the basis of the reported discordant hcg result.There are no known reports of patient intervention or adverse health consequences due to the discordant hcg result.